Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 27, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 7, 2008, 4:33 PM CDT for Wichita County, Wilbarger County, Texas. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2008, 4:33 PM CDT (21:33 UTC)
- Expired
- Apr 7, 2008, 5:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 29 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 4:40 PM CDT | HAIL 2.75 | Oklaunion, TX | RELAYED BY WFO FWD. |
| Apr 7, 4:43 PM CDT | HAIL 1.75 | Haynesville, TX | |
| Apr 7, 4:56 PM CDT | TORNADO | 2 Wnw Electra, TX | BRIEF TOUCHDOWN NEAR US 287 AND COUNTY LINE ROAD. NO DAMAGE REPORTED. LOCATION AND TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 3:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 9.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -463 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOUN 072134
TOROUN
TXC485-487-072200-
/O.NEW.KOUN.TO.W.0027.080407T2133Z-080407T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
433 PM CDT MON APR 7 2008
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN WICHITA COUNTY IN NORTHERN TEXAS...
EASTERN WILBARGER COUNTY IN NORTHERN TEXAS...
* UNTIL 500 PM CDT
* AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO ANYTIME 5
MILES WEST OF HARROLD...MOVING NORTHEAST AT 20 MPH. TAKE YOUR
TORNADO PRECAUTIONS NOW
* LOCATIONS IN THE WARNING INCLUDE ELECTRA...HARROLD...HAYNESVILLE
AND OKLAUNION.
TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.
LAT...LON 3421 9899 3416 9891 3413 9883 3399 9878
3393 9913 3410 9924
TIME...MOT...LOC 2133Z 237DEG 17KT 3406 9910
$$
JAMES3 follow-up statements
000
WWUS54 KOUN 072145
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
444 PM CDT MON APR 7 2008
TXC485-487-072200-
/O.CON.KOUN.TO.W.0027.000000T0000Z-080407T2200Z/
WILBARGER TX-WICHITA TX-
444 PM CDT MON APR 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN WICHITA AND EASTERN WILBARGER COUNTIES...
AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 2 MILES SOUTH OF HARROLD CAPABLE OF PRODUCING A
TORNADO AT ANYTIME...MOVING EAST AT 15 MPH. TAKE YOUR TORNADO
PRECAUTIONS NOW IN ADDITION...BASEBALL SIZE HAIL OR LARGER IS
LIKELY NORTH OF THE CIRCULATION CENTER.
* LOCATIONS IN THE WARNING INCLUDE ELECTRA...HARROLD...HAYNESVILLE
AND OKLAUNION.
LAT...LON 3421 9899 3416 9891 3413 9883 3399 9878
3393 9913 3410 9924
TIME...MOT...LOC 2144Z 264DEG 17KT 3405 9903
$$
JAMES000
WWUS54 KOUN 072155
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
454 PM CDT MON APR 7 2008
TXC485-487-072200-
/O.CON.KOUN.TO.W.0027.000000T0000Z-080407T2200Z/
WILBARGER TX-WICHITA TX-
454 PM CDT MON APR 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN WICHITA AND EASTERN WILBARGER COUNTIES...
AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 1 MILE SOUTHEAST
OF HARROLD. RADAR SHOWS THAT STORM SCALE ROTATION HAS INCREASED
SIGNIFICANTLY WITH A TORNADO POSSIBLE AT ANYTIME. THIS STORM IS
MOVING EAST AT 15 MPH AND SHOULD MOVE JUST NORTH OF ELECTRA. TAKE
YOUR TORNADO PRECAUTIONS NOW
* LOCATIONS IN THE WARNING INCLUDE ELECTRA...HARROLD...HAYNESVILLE
AND OKLAUNION.
IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS
DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER.
LAT...LON 3421 9899 3416 9891 3413 9883 3399 9878
3393 9913 3410 9924
TIME...MOT...LOC 2154Z 263DEG 16KT 3406 9898
$$
JAMES000
WWUS54 KOUN 072157
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
456 PM CDT MON APR 7 2008
TXC485-487-072200-
/O.CON.KOUN.TO.W.0027.000000T0000Z-080407T2200Z/
WILBARGER TX-WICHITA TX-
456 PM CDT MON APR 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN WICHITA AND EASTERN WILBARGER COUNTIES...
AT 456 PM CDT...STORM SPOTTER REPORTED A MULTI VORTEX TORNADO NEAR
COUNTY LINE ROAD AND HIGHWAY 287 WEST OF ELECTRA. TAKE COVER NOW
THIS TORNADO IS MOVING EAST SOUTHEAST AT 15 MPH...TOWARD ELECTRA.
* LOCATIONS IN THE WARNING INCLUDE ELECTRA...HARROLD...HAYNESVILLE
AND OKLAUNION.
IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS
DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER.
LAT...LON 3421 9899 3416 9891 3413 9883 3399 9878
3393 9913 3410 9924
TIME...MOT...LOC 2156Z 263DEG 16KT 3406 9897
$$
JAMESWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 7, 2:46 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 7, 2:46 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 246 PM CDT MON APR 7 2008 .DISCUSSION... BUSY EVENING EXPECTED AS SCENARIO SETTING UP FOR SEVERE CONVECTION TO IMPACT A GOOD PART OF THE AREA. THROUGH THE EVENING HOURS AS LLJ SETS UP... LOW LEVEL SHEAR IS IMPRESSIVE AND COULD SEE TORNADIC SUPERCELLS DEVELOP FROM PORTIONS OF SW INTO CENTRAL SECTIONS OF OKLAHOMA. SYSTEM WILL TRAVERSE THE AREA OVERNIGHT AS COLD FRONT PUSHES SOUTH... WITH SEVERE WX LIKELY TO CONT THROUGH THE NIGHT. COULD SEE SOME STRONG STORMS TUE AFTN ACROSS SE BEFORE COLD FRONT CLEARS THE AREA. FRONT STALLS TO OUR SOUTH ON WED WITH WAA PRECIP DEVELOPING OVER WEST TX AND OK AHEAD OF NEXT UPPER WAVE/TROUGH. SFC FRONT SETS UP SW TO NE ALONG MID LEVEL FLOW. THIS COULD SET THE STAGE FOR SIGNIFICANT RAIN EVENT ACROSS THE AREA LATE WED INTO THU. ALTHOUGH SEVERE WX COULD OCCUR... APPEARS THAT HEAVY RAIN/FLOODING COULD POSE MORE SIGNIFICANT THREAT. DRIER WX ANTICIPATED FOR NEXT WEEKEND. ONLY CHANGES TO MOS GUIDANCE WAS TO THIS EVENING SFC DEWPOINTS TO BETTER REPRESENT SFC BOUNDARY ACROSS THE AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 56 64 46 62 / 50 30 30 60 HOBART OK 53 63 43 59 / 20 20 20 80 WICHITA FALLS TX 60 74 51 68 / 10 20 40 60 GAGE OK 39 65 39 62 / 40 10 10 70 PONCA CITY OK 49 60 41 62 / 80 40 10 40 DURANT OK 62 74 57 73 / 20 40 60 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/30
Hazardous weather outlook, Apr 7, 3:20 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
320 PM CDT MON APR 7 2008
OKZ004>048-050>052-TXZ083>090-081200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
320 PM CDT MON APR 7 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF WESTERN NORTH TEXAS AND SOUTHWEST THROUGH CENTRAL
OKLAHOMA. A SLIGHT RISK AREA COVERS THE REST OF THE REGION.
LOCATION...
THE MODERATE RISK AREA COVERS LOCATIONS TO THE RIGHT OF A LINE
EXTENDING FROM ADA...TO ARDMORE...TO ARCHER CITY AND SEYMOUR
TEXAS...TO ALTUS AND ELK CITY...EASTWARD TO PERRY. THIS INCLUDES THE
CITIES OF ADA...ARDMORE...LAWTON...WICHITA FALLS...SEYMOUR...
VERNON...ALTUS...CLINTON...WEATHERFORD...OKLAHOMA CITY...AND
STILLWATER.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE NOW THROUGH
THE OVERNIGHT HOURS. THE GREATEST LIKELIHOOD FOR TORNADIC
THUNDERSTORMS WILL OCCUR FROM 5 PM THROUGH MIDNIGHT.
IMPACTS...
HAIL UP TO THE SIZE OF SOFTBALLS...WINDS TO 80 MPH...AND TORNADOES
WILL BE POSSIBLE...PRIMARILY IN THE MODERATE RISK AREA. IN THE
SLIGHT RISK AREA...HAIL TO THE SIZE OF HALF DOLLARS WILL BE THE MAIN
CONCERN.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
GULF MOISTURE WILL CONTINUE TO INCREASE ACROSS THE REGION THROUGH
THE LATE AFTERNOON AS AN AREA OF LOW PRESSURE DEEPENS ACROSS THE
TEXAS PANHANDLE. MODERATE TO HIGH LEVELS OF INSTABILITY HAVE
DEVELOPED AHEAD OF A DRY LINE OVER FAR WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS...AND SOUTH OF A WARM FRONT ACROSS THE INTERSTATE-40
CORRIDOR.
DEEP LAYER WIND SHEAR WILL BE MORE THAN SUFFICIENT TO SUPPORT
SUPERCELL THUNDERSTORMS... AND LOW-LEVEL WIND SHEAR WILL BE ADEQUATE
FOR TORNADIC SUPERCELLS. AS THUNDERSTORMS DEVELOP IN THE UNSTABLE
AIRMASS...VERY LARGE AND DAMAGING HAIL...TO THE SIZE OF
SOFTBALLS...AND DAMAGING WINDS IN EXCESS OF 75 MPH...WILL BE
POSSIBLE WITH ANY SUPERCELLS. TORNADOES WILL BE POSSIBLE WITH THE
STRONGEST STORMS IN THE MODERATE RISK AREA...ESPECIALLY THIS EVENING
WHEN A LOW-LEVEL JET DEVELOPS.
MORE WIDESPREAD SHOWERS AND THUNDERSTORMS MAY FORM LATE TONIGHT
NORTH OF THE WARM FRONT ACROSS NORTHERN OKLAHOMA. SOME SEVERE
WEATHER IS POSSIBLE...WITH THE PRIMARY CONCERN BEING LARGE HAIL.
A COLD FRONT WILL MOVE SOUTHWARD ACROSS THE NORTHWEST HALF OF
OKLAHOMA...AND MOST OF WESTERN NORTH TEXAS...OVERNIGHT. THE RISK FOR
SEVERE THUNDERSTORMS WILL END AS THE COLD FRONT MOVES INTO EASTERN
OKLAHOMA TUESDAY MORNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL BE SEEN OVER A SMALL PART OF
WESTERN NORTH TEXAS...AND SOUTHWEST OKLAHOMA LATE THROUGH EARLY
EVENING AS A DRY LINE APPROACHES FROM WEST TEXAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
LATER IN THE WEEK...THERE ARE INDICATIONS THAT MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS MAY DEVELOP WEDNESDAY AND THURSDAY. THERE
WILL BE THE POTENTIAL OF HEAVY RAIN RESULTING IN LOCALIZED FLOODING.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
11In the hours before
Special weather statement, Apr 7, 3:21 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 321 PM CDT MON APR 7 2008 TXZ085-086-072030- WILBARGER TX-WICHITA TX- 321 PM CDT MON APR 7 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA AND WILBARGER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF ELECTRA AT 321 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM IS FORMING QUICKLY AND IS CURRENTLY CAPABLE OF WINDS TO NEAR 50 MPH ALONG WITH SMALL HAIL. CONDITIONS ARE FAVORABLE FOR STRENGTHENING. PEOPLE IN WICHITA AND WILBARGER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Local storm report, Apr 7, 3:36 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
336 PM CDT MON APR 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL ELECTRA 34.03N 98.92W
04/07/2008 E1.00 INCH WICHITA TX AMATEUR RADIO
&&
TAYLORThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:28 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 32 min |
| Apr 7, 3:55 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 50 min |
| Apr 7, 3:59 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 31 min |
| Apr 7, 5:00 PM CDT | Tornado Warning | OUN | Wichita, Wilbarger | 30 min |
| Apr 7, 5:27 PM CDT | Tornado Warning | OUN | Wichita | 33 min |
| Apr 7, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 44 min |
| Apr 7, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 46 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.